Please use this identifier to cite or link to this item:
Title: Perturbative growth of cosmological clustering II. The two-point correlation
Authors: Bharadwaj, Somnath
Issue Date: Mar-1996
Publisher: The University of Chicago Press for the American Astronomical Society
Citation: Astrophysical Journal, 1996, Vol.460, p28-50
Abstract: We use the BBGKY hierarchy equations to calculate, perturbatively, the lowest order nonlinear correction to the two-point correlation and the pair velocity for Gaussian initial conditions in a critical density matter-dominated cosmological model. We compare our results with the results obtained using the hydrodynamic equations that neglect pressure and find that the two match, indicating that there are no effects of multistreaming at this order of perturbation. We analytically study the effect of small scales on the large scales by calculating the nonlinear correction for a Dirac delta function initial two-point correlation. We find that the induced two-point correlation has a x -6 behavior at large separations. We have considered a class of initial conditions where the initial power spectrum at small k has the form k with 0 < n < 3 and have numerically calculated the nonlinear correction to the two-point correlation, its average over a sphere and the pair velocity over a large dynamical range. We find that at small separations the effect of the nonlinear term is to enhance the clustering, whereas at intermediate scales it can act to either increase or decrease the clustering. At large scales we find a simple formula that gives a very good fit for the nonlinear correction in terms of the initial function. This formula explicitly exhibits the influence of small scales on large scales and because of this coupling the perturbative treatment breaks down at large scales much before one would expect it to if the nonlinearity were local in real space. We physically interpret this formula in terms of a simple diffusion process. We have also investigated the case n = 0, and we find that it differs from the other cases in certain respects. We investigate a recently proposed scaling property of gravitational clustering, and we find that the lowest order nonlinear terms cause deviations from the scaling relations that are strictly valid in the linear regime. The approximate validity of these relations in the nonlinear regime in I simulations cannot be understood at this order of evolution. Subject headings: galaxies: clusters: general large-scale structure of universe methods: analytical
ISSN: 0004-637X
1538-4357 (online)
Alternative Location:
Copyright: (1996) by the American Astronomical Society. Scanned images provided by the NASA ADS Data System.
Appears in Collections:Research Papers (A&A)

Files in This Item:
File Description SizeFormat 
1996 APJ V460 p28.pdf23p.2.66 MBAdobe PDFView/Open

Items in RRI Digital Repository are protected by copyright, with all rights reserved, unless otherwise indicated.